Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jul 17, 2021, 4:28 AM CDT for Craig County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2021, 4:28 AM CDT (09:28 UTC)
- Expired
- Jul 17, 2021, 5:00 AM CDT
- In force
- 32 min
- Issued by
- NWS Tulsa, OK
County Craig County, OK
The radar
The Tulsa radar (KINX), 47 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 574 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
102
WWUS84 KTSA 170928
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
428 AM CDT Sat Jul 17 2021
OKZ056-057-061-171000-
Craig OK-Rogers OK-Nowata OK-
428 AM CDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAIG...NORTHEASTERN
ROGERS AND SOUTHEASTERN NOWATA COUNTIES UNTIL 500 AM CDT...
At 428 AM CDT, a strong thunderstorm was located 5 miles west of
White Oak, moving south at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
Chelsea... Big Cabin...
White Oak...
This includes Interstate 44 between mile markers 273 and 278.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3651 9519 3651 9543 3650 9544 3650 9549
3671 9547 3672 9525
TIME...MOT...LOC 0928Z 350DEG 12KT 3664 9536
$$
SniderWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 17, 3:24 AM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 17, 3:24 AM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
324 AM CDT Sat Jul 17 2021
.DISCUSSION...
Slow-moving heavy rain producing storms in a moist deep layer
environment along an 850mb warm front are producing very localized
flash flooding early this morning across portions of NE OK. This
activity should fade during the morning hours as the low level jet
weakens. Daytime heating will bring more scattered storms to the
region this afternoon, with the best coverage across NE OK and NW
AR. Localized flash flooding will remain a concern, given the weak
flow aloft and slow storm movement. A flash flood watch has been
issued to cover the threat thru the day across NE OK and NW AR.
The unsettled weather pattern will persist thru Monday, with a mid
level ridge expected to intensify and amplify to our west. A
disturbance in the north to northeast flow aloft will bring
elevated rain/storm chances thru Monday, gradually tapering down
from north to south by midweek. The disturbance is expected to
lift back to the northeast over our area during the latter part of
the week, increasing rain/storm chances again over much of the
region.
The data is coming into more of an agreement that mid level
ridging will build over the region by next weekend. PoPs were
tapered down during this time.
Below average temps will continue for the next several days.
Actually went below NBM here and there given uncertainties with
cloud cover and rainfall. Expect a return to near average temps by
next weekend with the ridge building overhead.
Lacy
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 90 73 89 72 / 50 50 40 40
FSM 89 73 90 72 / 60 50 50 50
MLC 90 72 89 70 / 40 30 50 50
BVO 88 69 87 68 / 40 30 40 40
FYV 86 68 86 66 / 70 60 50 40
BYV 86 69 86 68 / 60 50 50 40
MKO 88 72 87 70 / 50 50 50 50
MIO 87 69 87 69 / 50 30 50 40
F10 90 72 89 70 / 50 30 40 50
HHW 89 73 90 73 / 30 10 50 40
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through this evening for OKZ054>058-061>063-
069.
AR...Flash Flood Watch through this evening for ARZ001-002-010-011.
&&
LONG TERM....30Hazardous weather outlook, Jul 16, 5:26 PM CDT, 11 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
526 PM CDT Fri Jul 16 2021
ARZ001-002-010-011-019-020-029-OKZ049-053>076-171045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
526 PM CDT Fri Jul 16 2021
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
FLASH FLOOD.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Late this evening.
HEAVY RAIN.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Late this evening.
DISCUSSION...
Isolated showers and thunderstorms will develop this evening
across portions of eastern Oklahoma or may move into the area
from southern Kansas. High instability and slightly stronger winds
aloft may allow one or two storms to become strong to marginally
severe. The main threat will be gusty winds with a lesser concern
for large hail. Locally heavy rainfall will also be possible
across a broader area of eastern Oklahoma and northwest Arkansas
late this evening and overnight as additional storms develop or
existing activity grows upscale into clusters. Slow movement of
the activity combined with efficient rainfall rates may lead to
localized flash flooding.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential...Heavy Rain Potential.
SUNDAY THROUGH THURSDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
A nearly stationary frontal boundary and existing outflow
boundaries from earlier storms will continue to provide a focus
for shower and thunderstorm activity through the weekend across
much of eastern Oklahoma and western Arkansas. A developing upper
level disturbance over the Missouri Valley late in the weekend
into early next week will result in a general increase in
rainfall coverage. The persistent threat of showers and
thunderstorms along with abundant moisture will continue the
threat for locally heavy rainfall. Organized severe weather is not
expected.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Jul 17, 1:49 AM CDT, 2 hours 39 minutes before
Special Weather Statement National Weather Service Tulsa OK 149 AM CDT Sat Jul 17 2021 OKZ062-063-170715- Delaware OK-Mayes OK- 149 AM CDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DELAWARE AND NORTHEASTERN MAYES COUNTIES UNTIL 215 AM CDT... At 148 AM CDT, a strong thunderstorm was located 4 miles southeast of Spavinaw, moving west at 10 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Spavinaw... Hoot Owl... Spavinaw State Park... Strang... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3642 9491 3626 9489 3625 9514 3641 9515 TIME...MOT...LOC 0648Z 091DEG 7KT 3634 9500 Snider
Special weather statement, Jul 17, 2:22 AM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
222 AM CDT Sat Jul 17 2021
OKZ062-170745-
Mayes OK-
222 AM CDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MAYES COUNTY UNTIL
245 AM CDT...
At 222 AM CDT, a strong thunderstorm was located over Hoot Owl,
moving west at 5 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations in or near the path include...
Salina... Spavinaw...
Hoot Owl... Spavinaw State Park...
Strang... Snowdale State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3643 9502 3634 9500 3627 9501 3627 9522
3641 9522
TIME...MOT...LOC 0722Z 082DEG 6KT 3634 9512
SniderSpecial weather statement, Jul 17, 2:49 AM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Tulsa OK
249 AM CDT Sat Jul 17 2021
OKZ062-170815-
Mayes OK-
249 AM CDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MAYES COUNTY UNTIL
315 AM CDT...
At 249 AM CDT, a strong thunderstorm was located over Hoot Owl. This
storm was nearly stationary.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Salina... Spavinaw...
Hoot Owl... Spavinaw State Park...
Snowdale State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3632 9500 3627 9501 3624 9512 3624 9521
3634 9526 3642 9507
TIME...MOT...LOC 0749Z 058DEG 2KT 3634 9511
SniderSpecial weather statement, Jul 17, 3:16 AM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
316 AM CDT Sat Jul 17 2021
OKZ062-170845-
Mayes OK-
316 AM CDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MAYES COUNTY UNTIL 345
AM CDT...
At 315 AM CDT, strong thunderstorms were located along a line
extending from near Adair to 4 miles north of Rose. These storms were
nearly stationary.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Salina... Adair...
Spavinaw... Pensacola...
Hoot Owl... Spavinaw State Park...
Strang... Snowdale State Park...
This includes Interstate 44 between mile markers 263 and 272.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3643 9542 3620 9510 3622 9504 3627 9501
3636 9501 3651 9519 3651 9528
TIME...MOT...LOC 0815Z 009DEG 0KT 3645 9526 3628 9505
SniderSpecial weather statement, Jul 17, 3:42 AM CDT, 46 minutes before
Special Weather Statement National Weather Service Tulsa OK 342 AM CDT Sat Jul 17 2021 OKZ062-170900- Mayes OK- 342 AM CDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MAYES COUNTY UNTIL 400 AM CDT... At 342 AM CDT, a strong thunderstorm was located 4 miles southeast of Adair. This storm was nearly stationary. Wind gusts of 50 to 55 mph will be possible with this storm. Locations in or near the path include... Adair... Strang... Snowdale State Park... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3647 9526 3642 9511 3629 9519 3637 9535 TIME...MOT...LOC 0842Z 023DEG 2KT 3639 9521 Snider
Special weather statement, Jul 17, 4:28 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
428 AM CDT Sat Jul 17 2021
OKZ056-057-061-171000-
Craig OK-Rogers OK-Nowata OK-
428 AM CDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAIG...NORTHEASTERN
ROGERS AND SOUTHEASTERN NOWATA COUNTIES UNTIL 500 AM CDT...
At 428 AM CDT, a strong thunderstorm was located 5 miles west of
White Oak, moving south at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
Chelsea... Big Cabin...
White Oak...
This includes Interstate 44 between mile markers 273 and 278.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3651 9519 3651 9543 3650 9544 3650 9549
3671 9547 3672 9525
TIME...MOT...LOC 0928Z 350DEG 12KT 3664 9536
SniderThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 9:44 PM CDT | Special Weather Statement | TSA | Osage | 46 min |
| Jul 17, 12:29 AM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Mayes | 4 hr |
| Jul 17, 1:02 AM CDT | Flash Flood Warning | TSA | Delaware | 3 hr |
| Jul 17, 1:10 AM CDT | Areal Flood Advisory | TSA | Osage | 3 hr |
| Jul 17, 1:25 AM CDT | Special Weather Statement | TSA | Osage | 35 min |
| Jul 17, 1:49 AM CDT | Special Weather Statement | TSA | Mayes | 26 min |
| Jul 17, 2:09 AM CDT | Areal Flood Advisory | TSA | Delaware, Mayes | 3 hr |
| Jul 17, 2:20 AM CDT | Flash Flood Warning | TSA | Delaware, Mayes | 3 hr |
| Jul 17, 2:22 AM CDT | Special Weather Statement | TSA | Mayes | 23 min |
| Jul 17, 2:49 AM CDT | Special Weather Statement | TSA | Mayes | 26 min |
| Jul 17, 3:16 AM CDT | Special Weather Statement | TSA | Mayes | 29 min |
| Jul 17, 3:18 AM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Craig, Creek, Delaware, Haskell and 10 more | 39 hr |
| Jul 17, 3:33 AM CDT | Areal Flood Advisory | TSA | Mayes | 117 min |
| Jul 17, 3:42 AM CDT | Special Weather Statement | TSA | Mayes | 18 min |
| Jul 17, 4:10 AM CDT | Areal Flood Advisory | TSA | Craig, Mayes, Nowata, Rogers | 3 hr |
| Jul 17, 4:40 AM CDT | Flash Flood Warning | TSA | Craig | 2 hr |
| Jul 17, 5:32 AM CDT | Areal Flood Warning | TSA | Delaware, Mayes | 3 hr |
| Jul 17, 5:41 AM CDT | Areal Flood Advisory | TSA | Nowata, Rogers | 3 hr |
| Jul 17, 6:12 AM CDT | Flash Flood Warning | TSA | Rogers | 3 hr |
| Jul 17, 6:17 AM CDT | Areal Flood Advisory | TSA | Tulsa, Washington | 118 min |
| Jul 17, 6:49 AM CDT | Areal Flood Warning | TSA | Craig | 3 hr |
| Jul 17, 7:17 AM CDT | Areal Flood Advisory | TSA | Washington | 118 min |
| Jul 17, 7:41 AM CDT | Flash Flood Warning | TSA | Washington | 3 hr |
| Jul 17, 9:09 AM CDT | Areal Flood Warning | TSA | Rogers | 3 hr |
| Jul 17, 10:44 AM CDT | Areal Flood Warning | TSA | Washington | 2 hr |
| Jul 17, 3:10 PM CDT | Special Weather Statement | TSA | Tulsa | 35 min |
| Jul 17, 3:15 PM CDT | Areal Flood Advisory | TSA | Tulsa, Wagoner | 2 hr |
| Jul 17, 3:35 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa, Wagoner | 25 min |
| Jul 17, 4:03 PM CDT | Special Weather Statement | TSA | Wagoner | 42 min |
| Jul 17, 4:49 PM CDT | Special Weather Statement | TSA | Muskogee | 41 min |
| Jul 17, 4:51 PM CDT | Special Weather Statement | TSA | Creek | 39 min |
| Jul 17, 4:51 PM CDT | Special Weather Statement | TSA | Creek | 39 min |
| Jul 17, 5:04 PM CDT | Special Weather Statement | TSA | LeFlore | 41 min |
| Jul 17, 5:20 PM CDT | Areal Flood Advisory | TSA | Latimer, Pittsburg | 115 min |
| Jul 17, 5:55 PM CDT | Special Weather Statement | TSA | Cherokee | 50 min |
| Jul 17, 6:15 PM CDT | Areal Flood Advisory | TSA | Adair, Delaware | 2 hr |
| Jul 17, 6:48 PM CDT | Special Weather Statement | TSA | Adair | 42 min |
| Jul 17, 6:58 PM CDT | Special Weather Statement | TSA | Osage | 62 min |
| Jul 17, 3:25 AM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Madison, Washington | 3 hr |
| Jul 17, 5:55 AM CDT | Areal Flood Advisory | TSA | Madison | 3 hr |
| Jul 17, 2:39 PM CDT | Areal Flood Advisory | TSA | Carroll, Madison | 3 hr |
| Jul 17, 4:14 PM CDT | Areal Flood Advisory | TSA | Crawford, Franklin | 2 hr |
| Jul 17, 5:03 PM CDT | Special Weather Statement | TSA | Franklin | 42 min |
| Jul 17, 5:53 PM CDT | Special Weather Statement | TSA | Sebastian | 52 min |
| Jul 17, 5:56 PM CDT | Special Weather Statement | TSA | Washington | 49 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.